MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/5" (13 CM) ADD-ON SET W/CHEMOLOCK¿ ADDITIVE PORT, VENTED CAP; CHE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/5" (13 CM) ADD-ON SET W/CHEMOLOCK¿ ADDITIVE PORT, VENTED CAP; CHE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL3538
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - (b)(6).The device is not available for investigation as the customer has discarded it.Without the return of the device, a probable cause is unable to be determined.
 
Event or Problem Description
The event involved an oncology kit w/5" (13 cm) add-on set w/chemolock¿ additive port, vented cap; chemolock¿; spinning spiros® w/red cap.The customer stated that the leak seemed to be coming from the juncture of the spiros and line; it is unclear if they are coming from the distal end of the spiros that connects to the patient, or the proximal end that connects to the primary tubing, but it is believed to be proximal end that connects to the primary tubing.There was patient involvement but harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
Three picture were returned.Pictures 1 and 2 showed a spiros that appeared to not be fully connected to the male luer end of an unknown mating device.At the connection of the unknown mating device and the spiros, what appears to be a droplet of fluid can be seen.Picture 3 showed a the back labeling of a baxter set package.The complaint of 'few recent chemo spills' can be confirmed based on the returned images.The luer connection does not appear to be adequate in the image.However, without the return of the used product a probable cause cannot be determined.A lot history review could not be conducted because no lot number(s) was/were identified.

Brand Name
ONCOLOGY KIT W/5" (13 CM) ADD-ON SET W/CHEMOLOCK¿ ADDITIVE PORT, VENTED CAP; CHE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19634924
Report Number9617594-2024-00845
Device Sequence Number7093044
Product Code ONB
UDI-Device Identifier00887709071902
UDI-Public(01)00887709071902
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL3538
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown